IBS Network

Sore tummy after movicol

So I’ve been taking movicol for about a year, not every day, just when I need it. Usually just one sachet a day over a few days works. This last few weeks this hasn’t been enough so I’ve taken two sachets a day for a couple of days and have been able to go a few times today, in usual movicol style this has been quite loose. I thought I’d feel better but my lower tummy is sore and uncomfortable today. It’s not sharp pain, more like a really uncomfortable bruised feeling which is worse when moving around. I was just wondering if anyone else experiences this after movicol working? Like I said, I started with constipation about a year ago out of nowhere and my tummy has never quite gone back to normal since. I’ve had a flexible sigmoidoscopy and a gastroscophy which were clear and a celiac blood test. I just can’t understand why I can’t quite get my bowels back to normal - any more natural tips would be really appreciated. Thanks!!

16 Replies
oldestnewest

Hey JayLou23. Have you tried one of the magnesium products? livestrong.com/article/5120...

2 likes
Reply

No I haven’t tried these, I might give them a go though. I’ve been trying to just go with what the Dr had prescribed so for but given how it’s making me feel I’m just starting to look at alternatives. Thank you.

1 like
Reply

Having tried every laxative known to man over the past 10 years I take just half a sachet of Movicol every night. It is horrible stuff - makes me feel bloated and sore and between helping me go to the loo, I get regular bouts of the runs because of it which leaves me feeling more bloated and sore. It's hard to regulate. It also makes the results very thin so not easy to get out - which is a problem. So even though they are stool chart number 4 or 5 they are not easy to pass. Hope this isn't to much info!

I don't think there is a perfect laxative - I would like to sit down with an expert and work out a plan but sadly it's only IBS and so not a problem!

I am sure it's the Movicol making you feel like this.

3 likes
Reply

Thanks for replying. Obviously I’m not glad that it makes you feel like this too but it’s good to know that it isn’t just me that feels like this. My Dr said that it’s quite gentle in the lower dose, more so than a stimulant which was causing me lots of after cramps. I don’t think it is though, it’s just a different kind of discomfort but still not nice.

Reply

I agree - it doesn't give me cramp but the feeling is just not nice.

Reply

MovI collect is " vicious on the stomach 😢😢that's what I fined anyway.lactulose is gentler but even then it can cause "colic" like pains.

1 like
Reply

Thanks for replying. Lactulose doesn’t seem to work for me 🙁....wish it would because I had no side effects.

Reply

Jaylou23.it dies take a while to work& you do have to take it everyday. Wish there was a miracle cure for all this!😢😢😢

Reply

I know!! I don’t understand how it can just start out of nowhere and then just never go away properly!! The coffee does work for me sometimes though...really strong and on an empty stomach. If it’s not the first thing I drink or before food it doesn’t work for me ☕️☕️☕️

Reply

Do you have access to Miralax? Takes a day or 2 to work sometimes, but really does the trick. I was told I had CIC. A while ago I started drinking a cup of coffee with breakfast and it makes me have a bowel movement. I dont need other meds.

1 like
Reply

I am doing the same with the coffee. I think movicol is the same type of thing, just a different brand maybe. It is working but I feel so uncomfortable after. Thanks for replying to me.

Reply

Funny enough I don't drink coffee! I.love give it a try.thanks ladies.xx

1 like
Reply

I use Movicol when needed and it always gives me a sore stomach 😣

Reply

🙁 that’s rubbish for you. It’s good to know that it’s a normal side effect though. Thanks for replying!! 😊

Reply

I have chronic constipation. I have been to private consultant and had the tests done. There are two new drugs that you can get on the NHS called Prucalopride and Linaclotide. The don't work like traditional laxatives, they work on the receptors in the stomach. They should give it to you if nothing else works. It is on the NICE guidelines and you should say this to your doctor. Linaclotide which I take now is amazing. Works within hours. It is not like Laxido or Movicol which does nothing for me and makes me bloated. What I also take in between is about 600 to 1000mg of magnesium citrate or oxide on an empty stomach before bed with lots of water. This works great, naturally and is effective. My colorectal consultant recommended it as well. Look up information on magnesium and constipation. If I don't take it I don't go.

There are other magnesium products for the colon that are excellent although more expensive but worth it. They are in order of my preference, Oxypowder, Aerobic Mag07 and Colosan. You can get them on Amazon or a place called the Finchley clinic. They are very helpful and you can call for advice. Hope this helps.

1 like
Reply

Thanks so much for all of this information. I am actually sat here at them moment with a horrible heavy, sickly stomach I think caused by taking movicol last night so tips on different things to try are just what I needed!! I have been looking at some of the magnesium products and do think that I am going to give them a try. I get a bit anxious and so I have really stuck to what the gp has told me so far but it’s just not working long term without horrible side effects. Thanks again!!

Reply

You may also like...